Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 98, NWS Morristown, TN

June 27, 2007Hamilton County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 27, 2007, 4:25 PM EDT for Hamilton County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 4:25 PM EDT (20:25 UTC)
Expired
Jun 27, 2007, 5:15 PM EDT
In force
50 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 77 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:45 PM EDTTSTM WND DMGChattanooga, TNPOWER LINES DOWN IN EAST RIDGE. REPORTED BY DISPATCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
394 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 272026
SVRMRX
TNC065-272115-
/O.NEW.KMRX.SV.W.0098.070627T2025Z-070627T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
425 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF CHATTANOOGA...

* UNTIL 515 PM EDT

* AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHATTANOOGA...AND MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHATTANOOGA BY 435 PM EDT...
  HARRISON BY 515 PM EDT...

LAT...LON 3500 8539 3494 8518 3519 8505 3525 8530

$$

HW
1 follow-up statement
000 
WWUS54 KMRX 272051
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
451 PM EDT WED JUN 27 2007

TNC065-272115-
/O.CON.KMRX.SV.W.0098.000000T0000Z-070627T2115Z/
HAMILTON TN-
451 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN HAMILTON COUNTY...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CHATTANOOGA...MOVING NORTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHATTANOOGA...RED BANK AND 8 MILES SOUTHWEST OF HARRISON BY 515 PM
  EDT...

LAT...LON 3500 8539 3494 8518 3519 8505 3525 8530

$$

TG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:10 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 27, 2:10 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
210 PM EDT WED JUN 27 2007

.SHORT TERM (TONIGHT AND THURSDAY)...DIURNAL SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON...AND LIKE THE
PAST FEW DAYS...AN ISOLATED DOWNBURST WILL BE POSSIBLE. THE STORMS
WILL LIKELY DISSIPATE BY MIDNIGHT...AND SOME PATCHY FOG WILL LIKELY
FORM LATE TONIGHT IN AREAS THAT RECEIVE RAIN THIS EVENING. THURSDAY
LOOKS MUCH THE SAME...THOUGH MOISTURE CONTENT IS A LITTLE HIGHER AS
THE ATLANTIC RIDGE WEAKENS AND A TROUGH APPROACHES FROM THE
NORTHWEST. MODELS SHOW A WEAK SURFACE TROUGH ACROSS THE AREA
TOMORROW WHICH MAY ALSO AID CONVECTIVE DEVELOPMENT. WILL HAVE A
MENTION OF SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON.
AGAIN...SOME ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE.

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...SCATTERED
THUNDERSTORMS WILL CONTINUED INTO THURSDAY EVENING...WITH BEST
CHANCES REMAIN NORTH WHERE STRONGER INSTABILITY WILL BE.  CONVECTION
WILL BRIEFLY DIMINISH OVERNIGHT...WITH SHOWERS AND THUNDERSTORMS
SPREADING INTO THE AREA ON FRIDAY AS A COLD FRONT PUSHES IN.  WILL
CONTINUE WITH LIKELY POP WORDING FRIDAY AFTERNOON.  SCATTERED
CONVECTION WILL CONTINUE FRIDAY NIGHT.  REMAIN UNSURE AS TO HOW FAR
SOUTH THE FRONTAL BOUNDARY WILL REACH AND WILL THEREFORE KEEP A FEW
LINGER SHOWERS/THUNDERSTORMS SATURDAY AFTERNOON/EVENING.  DRIER AIR
MOVES INTO BEHIND THE FRONT WITH THE NEXT SYSTEM PROGGED INTO THE
REGION ON WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  70  91  71  89  70 /  30  20  20  60  50
KNOXVILLE AIRPORT, TN    69  89  69  87  68 /  30  30  20  70  50
OAK RIDGE, TN            69  89  69  87  67 /  30  40  20  70  50
TRI CITIES AIRPORT, TN   66  88  66  84  65 /  30  40  30  70  60

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS/MJB
Hazardous weather outlook, Jun 27, 5:15 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 AM EDT WED JUN 27 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-280915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
515 AM EDT WED JUN 27 2007 /415 AM CDT WED JUN 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NORTH CAROLINA...
EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE
SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT MOST OF THE
WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT
WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE COVERAGE
OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE
WEEK.

In the hours before

Special weather statement, Jun 27, 2:29 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
229 PM EDT WED JUN 27 2007

TNZ012-035-271915-
MORGAN-SCOTT-
229 PM EDT WED JUN 27 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MORGAN AND WESTERN
SCOTT COUNTIES...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF WARTBURG....MOVING
NORTHEAST AT 10 MPH.

LOCALLY HEAVY RAIN...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND WINDS
OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

DGS
Special weather statement, Jun 27, 3:06 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
306 PM EDT WED JUN 27 2007

TNZ101-271945-
WEST POLK-
306 PM EDT WED JUN 27 2007

...A STRONG THUNDERSTORM WAS AFFECTING POLK COUNTY...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF BENTON....MOVING NORTH AT 5 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND WINDS TO
AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

DGS
Special weather statement, Jun 27, 3:24 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
324 PM EDT WED JUN 27 2007

TNZ100-101-272015-
BRADLEY-WEST POLK-
324 PM EDT WED JUN 27 2007

...A STRONG THUNDERSTORM WILL AFFECT BRADLEY AND POLK COUNTIES...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF BENTON....MOVING NORTHEAST AT 10
MPH.

THIS STORM WILL AFFECT LOCATIONS IN EASTERN BRADLEY COUNTY AND
NORTHWEST POLK COUNTY

VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WINDS TO AROUND 40 MPH
ARE EXPECTED WITH THIS STORM.

DGS
Special weather statement, Jun 27, 3:27 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EDT WED JUN 27 2007

TNZ086-087-272015-
NORTHWEST MONROE-SOUTHEAST MONROE-
327 PM EDT WED JUN 27 2007

...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF MADISONVILLE....MOVING
NORTHEAST AT 10 MPH.

PEOPLE IN EASTERN MONROE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

DGS
Special weather statement, Jun 27, 4:00 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 PM EDT WED JUN 27 2007

TNZ085>087-099>102-272100-
BRADLEY-EAST POLK-HAMILTON-MCMINN-NORTHWEST MONROE-SOUTHEAST
MONROE-WEST POLK-
400 PM EDT WED JUN 27 2007

...AN AREA OF STRONG THUNDERSTORMS WAS AFFECTING
BRADLEY...HAMILTON...MCMINN...MONROE AND POLK COUNTIES...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS NEAR HARRISON...CLEVELAND...ATHENS...AND
SWEETWATER....MOVING NORTH AT 15 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 4:20 PM EDTSevere Thunderstorm WarningMRXBlount, Loudon, Monroe40 min
Jun 27, 5:24 PM EDTSevere Thunderstorm WarningMRXPolk36 min
Jun 27, 6:50 PM EDTSevere Thunderstorm WarningMRXJefferson40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.